Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 27, 2006, 3:32 PM EDT for Palm Beach County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 3:32 PM EDT (19:32 UTC)
- Expired
- Jun 27, 2006, 4:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1374 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 271932 SVRMFL FLC099-272000- /O.NEW.KMFL.SV.W.0065.060627T1932Z-060627T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 332 PM EDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 400 PM EDT * AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROYAL PALM BEACH AND WELLINGTON...OR ABOUT 9 MILES WEST OF WEST PALM BEACH...AND MOVING NORTHEAST AT 15 MPH. * THE STORM WILL AFFECT... ROYAL PALM BEACH HAVERHILL WEST PALM BEACH RIVIERA BEACH FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2667 8031 2658 8019 2675 7994 2690 8013 $$ RM
1 follow-up statement
000 WWUS52 KMFL 271957 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 356 PM EDT TUE JUN 27 2006 FLC099-272006- /O.EXP.KMFL.SV.W.0065.000000T0000Z-060627T2000Z/ PALM BEACH FL- 356 PM EDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY EXPIRES AT 400 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM OVER EAST CENTRAL PALM BEACH COUNTY HAS MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA DURING THE NEXT HOUR OR TWO. LAT...LON 2667 8031 2658 8019 2675 7994 2690 8013 $$ RM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:40 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 27, 2:40 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 240 PM EDT TUE JUN 27 2006 .DISCUSSION...SURFACE RIDGE OVER SOUTH FLORIDA WILL MOVE SLOWLY NORTH TO CENTRAL FLORIDA BY THURSDAY. SOUTHEAST WIND FLOW WILL BECOME MORE EAST BY WEDNESDAY. PWATS MUCH LOWER THAN 24 HRS AGO AND DRYER AIR EVIDENT ON RAOB ABOVE 17K. THIS IS PROVIDING SOME PUNCH TO THE STORMS THIS AFTERNOON. HIGHEST WINDS IN STORMS SO FAR HAS BEEN 40 MPH AND RADAR SHOWS POSSIBLE SMALL HAIL BROWARD COUNTY BUT DEFINITELY VERY HEAVY RAINFALL. AT LEAST THESE STORMS ARE MOVING NORTHEAST AND NOT SITTING STILL. WITH SW MEAN FLOW AND SEABREEZE ALONG EAST COAST, HIGHEST POPS REST OF TODAY EAST COAST. A SIMILAR SCENARIO EXPECTED NEXT FEW DAYS. A TROPICAL WAVE IS BEING WATCHED ALONG 51W AND ACCORDING TO GFS AND WITH AN WEST MOVEMENT OF 15 TO 20 KTS, THIS WAVE SHOULD BE ON OUR DOORSTEP SUNDAY AND COULD PROVIDE ENHANCED THUNDERSTORM ACTIVITY SUNDAY AND MONDAY AND POSSIBLY TUESDAY. TOO SOON TO PUT POPS TO LIKELY ATTM FOR SUNDAY AND MONDAY BUT COULD BE VERY POSSIBLE THE CLOSER WE GET TO THE EVENT. && .MARINE...WINDS WILL BE FAIRLY LIGHT AT 15 KNOTS OR LESS AND SEAS 3 FEET OR LESS THROUGH THE WEEKEND. THIS WILL PROVIDE DECENT BOATING CONDITIONS. && .FIRE WEATHER...MINIMUM RHS WILL BE ABOVE CRITERIA EACH AFTN SO NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 90 77 89 / 25 60 35 55 FORT LAUDERDALE 79 90 77 89 / 25 55 30 55 MIAMI 78 91 77 89 / 20 55 30 55 NAPLES 75 90 75 90 / 10 35 25 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 18
Hazardous weather outlook, Jun 27, 5:30 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT TUE JUN 27 2006 FLZ063-066>075-280930- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 530 AM EDT TUE JUN 27 2006 ...SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING... ...A FEW STORMS COULD BECOME STRONG ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A MOIST AND UNSTABLE ATMOSPHERE WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS AFTERNOON. AN EAST COAST SEA BREEZE COULD ALLOW A FEW OF THE STORMS TO BECOME STRONG ALONG THE ATLANTIC COAST, PRODUCING FREQUENT LIGHTNING, GUSTY WINDS TO 40 MPH, AND HEAVY DOWNPOURS. WIND: THE STRONGEST STORMS COULD CONTAIN WIND GUSTS TO 40 MPH. FLOODING: STREET FLOODING IN AREAS OF POOR DRAINAGE IS POSSIBLE, MAINLY ACROSS THE EAST COAST METROPOLITAN AREAS WHERE STRONGER STORMS WITH HEAVY RAINFALL MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
In the hours before
Special weather statement, Jun 27, 1:25 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 125 PM EDT TUE JUN 27 2006 FLZ072-074-271800- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 125 PM EDT TUE JUN 27 2006 AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL AIRPORT...OR NEAR HIALEAH...MOVING NORTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 27, 2:03 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT TUE JUN 27 2006 FLZ068-072-074-271900- PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 203 PM EDT TUE JUN 27 2006 AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER NORTHERN MIAMI-DADE...WESTERN BROWARD AND SOUTHERN PALM BEACH COUNTIES. THESE STORMS WERE MOVING NORTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:23 PM EDT | Tornado Warning | MFL | Miami-Dade | 52 min |
| Jun 27, 3:50 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Jun 27, 3:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 27, 4:09 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 36 min |
| Jun 27, 4:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 27, 5:43 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 47 min |
| Jun 27, 5:56 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.